Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 325, NWS Springfield, MO

July 29, 2006Dent County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 29, 2006, 3:54 PM CDT for Dent County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2006, 3:54 PM CDT (20:54 UTC)
Expired
Jul 29, 2006, 5:00 PM CDT
In force
66 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Dent County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:26 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 29, 1:26 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT SAT JUL 29 2006

.DISCUSSION...

MAIN FOCUS DURING THE SHORT TERM PERIOD WILL BE WITH HOT
TEMPERATURES AND HEAT HEADLINES.

UPPER LEVEL RIDGE IS BUILDING BACK OVER THE AREA TODAY WITH HOT
TEMPERATURES RETURNING FROM THE WEST.  TEMPERATURES WERE ALREADY IN
THE LOW TO MID 90S ACROSS MOST OF THE CWA...EXCEPT FOR SOUTH CENTRAL
MISSOURI WHERE MORNING CONVECTION AND CONTINUED CLOUD COVER HAS KEPT
TEMPERATURES BACK ABOUT 5 TO 7 DEGREES.  CANT RULE OUT SOME
ISOLATED CONVECTION OVER EASTERN OZARKS LATE THIS AFTERNOON AND
EVENING WHERE BEST MOISTURE AXIS IS OCCURRING.  UNO HAS SURFACE
DEWPOINTS IN THE MID 70S WHILE ELSEWHERE HAS MIXED BACK INTO THE MID
TO UPPER 60S.  FOCUS THEN SHIFTS TO THE HEAT THROUGH MID WEEK.

UPPER RIDGE WILL REMAIN IN PLACE THROUGH MID WEEK AND WILL BRING
SIMILAR AFTERNOON TEMPERATURES EACH DAY THROUGH TUESDAY TO THE
FORECAST AREA.  LOOKING AT MID TO UPPER 90S THROUGHOUT THE CWA WITH
HIGHEST READINGS OVER WESTERN MISSOURI AND EXTREME SOUTHEAST
KANSAS.  THOSE LOCATIONS MAY REACH 100 DEGREES.  WHILE WE WILL
LIKELY MIX SOME DRIER AIR DOWN TO THE SURFACE OVER THE NEXT FEW
DAYS...STILL GETTING HEAT INDICES AROUND 105 FOR SEVERAL HOURS EACH
DAY OR BORDERLINE EXCESSIVE HEAT WARNING CRITERIA.  DECIDED TO ERROR
ON THE SIDE OF CAUTION AND ISSUED THE WARNING THROUGH TUESDAY.

FUTURE SHIFTS WILL NEED TO DETERMINE WHETHER OR NOT TO EXTEND THIS
FURTHER INTO WEDNESDAY IN UPCOMING FRONTAL BOUNDARY TAKES THE SLOW
DOWN METHOD.

...EXTENDED PERIOD WEDNESDAY THROUGH SATURDAY...

UPPER DISTURBANCE AND SURFACE COLD FRONT PROGGED BY GFS TO PUSH INTO
THE CWA ON WEDNESDAY.  GFS HAS COLD FRONT STALLING OUT OVER ARKANSAS
ON THURSDAY AS UPPER FLOW BECOMES MORE ZONAL.  HAVE INCREASED CLOUD
AMOUNTS WITH SLIGHT CHANCE OF POPS THROUGH MUCH OF THE EXTENDED
PERIOD.  KEPT TEMPERATURES ABOUT THE SAME FROM PREVIOUS FORECAST
WITH HIGHS IN THE LOW 90S AND LOWS IN THE LOW 70S.

LINDENBERG

&&

.AVIATION...

FOR 18Z TAFS...WINDS HAVE VEERED A LITTLE MORE THAN PREVIOUSLY
THOUGHT UP HERE ON THE PLATEAU...SO HAVE ADJUSTED AFTERNOON WINDS
ACCORDINGLY.  BELIEVE CONVECTIVE THREAT WILL BE FURTHER TO THE
EAST...SO HAVE REMOVED MENTION OF TSRA FROM BOTH THE KSGF AND KJLN
TERMINALS.

GAEDE
&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...EXCESSIVE HEAT WARNING SUNDAY THROUGH TUESDAY
MOZ055>058-066>071-077>081-088>096-101>105
KS...EXCESSIVE HEAT WARNING SUNDAY THROUGH TUESDAY
KSZ073-097-101

WFO SGF
Hazardous weather outlook, Jul 29, 1:00 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT JUL 29 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS PRODUCING...
    WIND GUSTS TO 60 MPH AND TORRENTIAL RAINFALL.

  AREAS AFFECTED AND TIMING:

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN
  MISSOURI OZARKS GENERALLY EAST OF AN OSAGE BEACH TO GAINESVILLE
  LINE THIS AFTERNOON AND EARLY EVENING.

  DISCUSSION:

  INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON AS
  TEMPERATURES RISE BACK INTO THE LOW TO MID 90S.  HIGHER
  MOISTURE OVER THE EASTERN MISSOURI OZARKS ALONG WITH
  RESIDUAL OUTFLOW BOUNDARIES FROM THIS MORNINGS THUNDERSTORMS
  WILL ALLOW FOR A FEW ISOLATED THUNDERSTORMS TO DEVELOP
  THIS AFTERNOON AND EARLY EVENING.

  STORMS THAT DEVELOP WILL QUICKLY BECOME STRONG WITH TORRENTIAL
  RAINFALL AND WIND GUSTS UP TO 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  HEAT INDICES WILL ONCE AGAIN RISE INTO THE 100 TO 107 DEGREE
  RANGE DURING THE AFTERNOON HOURS ACROSS THE MISSOURI
  OZARKS AND SOUTHEAST KANSAS DURING THE SUNDAY THROUGH
  WEDNESDAY TIME FRAME.  A FRONTAL BOUNDARY WILL MOVE INTO THE
  AREA LATE WEDNESDAY AND WILL BRING A CHANCE OF THUNDERSTORMS
  BACK TO THE REGION LATE WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF THE THUNDERSTORM ACTIVITY...
  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:03 PM CDTExcessive Heat WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more4 days
Jul 29, 3:26 PM CDTSevere Thunderstorm WarningSGFOzark31 min
Jul 29, 3:29 PM CDTFlash Flood WarningSGFOzark6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.